Review: could Risperdal cause Death?
Summary: Death is found among people who take Risperdal, especially for people who are male, 60+ old, have been taking the drug for < 1 month, also take medication Risperdal consta, and have Schizophrenia.
We study 41,470 people who have side effects while taking Risperdal from FDA and social media. Among them, 1,490 have Death. Find out below who they are, when they have Death and more.
You are not alone: join a mobile support group for people who take Risperdal and have Death >>>
Risperdal has active ingredients of risperidone. It is often used in bipolar disorder. (latest outcomes from 42,218 Risperdal users)
Death (latest reports from 183,870 Death patients)
On Dec, 29, 2014: 41,470 people reported to have side effects when taking Risperdal. Among them, 1,847 people (4.45%) have Death.
Time on Risperdal when people have Death * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Death when taking Risperdal * :
Age of people who have Death when taking Risperdal * :
Top conditions involved for these people * :
- Schizophrenia (339 people, 18.35%)
- Depression (93 people, 5.04%)
- Dementia (69 people, 3.74%)
- Psychotic disorder (68 people, 3.68%)
- Bipolar disorder (66 people, 3.57%)
Top co-used drugs for these people * :
- Risperdal consta (444 people, 24.04%)
- Seroquel (289 people, 15.65%)
- Zyprexa (171 people, 9.26%)
- Abilify (137 people, 7.42%)
- Aspirin (106 people, 5.74%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Death while taking Risperdal?
You are not alone! Join a mobile support group:
- support group for people who take Risperdal and have Death
- support group for people who take Risperdal
- support group for people who have Death
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Risperdal, Death
You may be interested at these reviews (Write a review):
- Long-term use of risperidone and antidepressants
I have been using Risperdal and antidepressants for 14 years for bipolar disorder. Last month I was diagnosed with adrenal insufficiency and progesterone deficiency. My cholesterol suddenly became high, I was tired all the time and more symptoms relating to my eventual diagnosis of adrenal insufficiency and progesterone deficiency. I must also say that at the same time of starting treatment I stopped using birth control pills. I feel there needs to be caution taken in all of these drugs. They seem to have a severe effect on hormone balance in the body.
- Michael my son died as a result of kolopin & ambien (6 responses)
My beautiful son to whom I depended upon took his Life by suicide on July 16, 2013. He had been struggling with a sleep disorder. It seemed to begin in his last year of high school 2010. Mike was very strong in mind and in body. He became a certified personal trainer. He encouraged everyone around him and all of his clients. How can someone so strong be so weak?
He had been heavily medicated by a sleep doctor, for years this doctor gave him different medicines and he began to show other heath impairments..I could not see so many things that are very clear to me now, I never saw the effect the drugs had on him. he was growing more tired and withdrawn. He knew so much about medicines that I thought he knew what was happening he and I both trusted the doctors. With each new problem that occurred there was always a new drug to try and along with it a new set of side effects. A new doctor was added to his care and this doctor right away gave an RX for Kolopin. He was already taking Ambien and the two dont seem to play well together. Mean while he was growing sicker and sicker. We constantly were going for this test or that test, never once did the sleep doctor ever think that the drugs being given were the cause of all of his distress.
At one point he was unable to keep food down and was throwing up every day. More test that always revealed the same result. No problem found. The visits to the sleep doctor were the same as well his condition was worsening and chronic. and yet never once did the sleep doctor ever give the drugs a second thought. The known side effects for both of these drugs were suicide for ages between 16 to 22. Until his death I never read about any of the products he was on.
On July 16, 2013 the day began with Mike not sleeping, he seemed angry, exhausted. he was getting ready to help us out at our office. Once there it seemed like nothing went his way and at one point got into argument with his dad, told me he hated him and decided to go into his office to talk to him. He began to cry, I had to leave for an appointment and I waved to him through a window. I could see him crying. He got up and just left our office. Later we would find that he called his pastor, his cousins and a friend all did not reply. One girl friend of his did, she told him to meet her for drinks he told her what happened and he needed to save money and needed to be at his training job shortly. Within a 15 minute span wrote us a suicide letter, drove off and shot himself. a few minutes after he did a passer bye called 911. They took him to the hospital. The police came to our office to inform us we need to get to the hospital. The shock of all shock.... He passed away 1:04 am on the 17 of July. I never thought I could be so lost and broken as I am. I miss you so much Michael!
- Oxymorphone & amphetamine toxicity (1 response)
My 38 year old husband died in October. Toxicology and autopsy results showed the cause of death to be 'Oxymorphone & Amphetamine Toxicity'. Levels were at the high end of what is conssidered a 'therapeutic dose level', especially since he had developed a tolerance. He was prescribed both Adderrall and Opana by the same doctor, and had been taking both successfully and as directed for some time. Autopsy indicated he was otherwise healthy.
I've lost my husband to this toxic combination. He went to bed; I awoke to life without my best friend. Please be aware of potentially fatal prescription combinations. Discuss these with your Dr. or pharmacist. Do the research, watch for side effects, voice your concerns - it could save a life.
More reviews for: Risperdal, Death
Comments from related studies:
From this study (2 years ago):
On July 24th 2009 she was given RESPIREDON .O25 MG tablets to control her agitation. Her agitation increased severely. And she began falling therefore, on August 2,2009 her dosage was increased to 1MG. She then completetly lost her ability to walk and she developed severe tremors and she lost her ability to situp. On August 5th, 2009 she was given CEFTRIAXONE, 1GM vial. She died on August 15, 2009.
Jason on May, 31, 2013:
31 year old male. I am taking risperdone and I had bad side effects from it. 2mg before going to sleep. I woke up to go to the bathroom and when I got up I almost dropped to the ground from side effects. I called th Dr. Shantala Umashankar in Norwich, CT and was told to cut pill in half and take 1mg. I took it and I woke up feeling groggy and light sensitive. I have had ADD in the past and I've been misdiagnosed with Bipolar Disorder and take another pill called Lamotrigrine which does nothing. I live with grandparents because I can't get a job because no one is hiring me. I tried to get SSI Benefits but unable to because system is FUBAR. All I hear is get a lawyer to fight to get SSI which is a waste of my time. I rather make my money rather than play the system because someone wants me to be their lab rat. Rather than work resolving a problem these doctors pushing pills like drug dealers to make money rather than provide real assistance to make things better.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.